Hail, Burnet
- When
- May 25, 12:37 AM CST
- Where
- Burnet County, 6.09 mi WNW of Buchanan Lake
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.840, -98.330
An upper level trough of low pressure combined with a dryline to produce severe thunderstorms on consecutive days. The first day there were severe storms in Llano, Burnet, Williamson, and Travis counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
An upper level trough of low pressure combined with a dryline to produce severe thunderstorms on consecutive days. The first day there were severe storms in Llano, Burnet, Williamson, and Travis counties. On day two, they moved to the south and affected Bastrop, Lee, Fayette, LaVaca, and DeWitt counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 24, 10:55 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1155 PM CDT TUE MAY 24 2011 .AVIATION... A SOLID LINE OF CONVECTION HAD FORMED ALONG THE DRY DRY LINE OVER WEST CENTRAL TEXAS. THIS LINE WILL GRADUALLY BUILD SOUTHEASTWARD INTO THE NORTHERN HILL COUNTRY AND NORTHERN PORTIONS OF SOUTH CENTRALTEXAS DURING THE OVERNIGHT HOURS. THE CONDITIONALLY VERY UNSTABLE CONDITIONS WILL PRODUCE A CHANCE OF SEVERE THUNDERSTOPRMS WITH LARGE HAIL AND DAMAGING WINDS ALONG THE LINE OF CONVECTION OVERNIGHT. MVFR CIGS WILL DEVELOP AFTER MIDNIGHT ACROSS THE I-35 CORRIDOR. I-35 CORRIDOR TERMINALS VFR CLOUDS THIS EVENING WITH ISOLATED SHOWERS AND THUNDERSTORMS...SOME SEVERE...LOCALLY LOWERING CONDITIONS. MVFR CIGS DEVELOPING AROUND MIDNIGHT LIFTING TO VFR BY MIDDAY WEDNESDAY. SOUTH TO SOUTHEAST WINDS 15 TO 25 KTS THIS EVENING BECOMING SOUTH AROUND 10 KTS OVERNIGHT AND SOUTHWEST 10 TO 15 KTS AFTER DAWN. KDRT TERMINAL VFR. KDRT WINDS SOUTHEAST WINDS 5 TO 10 KTS BECOMING NORTH TO NORTHWEST 10 T0 TO 15 KTS BY LATE WEDNESDAY MORNING AND NORTH 5 TO 10 KTS WEDNESDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 1137 PM CDT TUE MAY 24 2011/ UPDATE... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES...BURNET...GILLESPIE...LLANO...BLANCO...WILLIAMSON...HAYS AND TRAVIS UNTIL 400 AM CDT WEDNESDAY. A LINE OF STORMS MOVING SOUTHEASTWARD ACROSS CENTRAL TEXAS LATE THIS EVENING IS EXPECTED TO MOVE ACROSS THE NORTHEASTERN PART OF THE HILL COUNTRY...INCLUDING TRAVIS COUNTY OVERNIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS MAIN THREATS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 94 75 100 68 93 / - 20 10 10 0 AUSTIN BERGSTROM INTL AIRPORT 94 75 100 66 92 / - 20 10 10 0 NEW BRAUNFELS MUNI AIRPORT 95 74 100 68 95 / - 10 10 10 0 BURNET MUNI AIRPORT 93 71 97 63 90 / 10 20 10 - 0 DEL RIO INTL AIRPORT 100 72 104 69 98 / - 10 - - - GEORGETOWN MUNI AIRPORT 94 74 98 65 90 / - 20 10 10 0 HONDO MUNI AIRPORT 96 74 103 70 98 / - 10 - - - SAN MARCOS MUNI AIRPORT 94 73 99 67 92 / - 10 10 20 0 LA GRANGE - FAYETTE REGIONAL 92 76 95 72 91 / - 10 10 20 - SAN ANTONIO INTL AIRPORT 93 75 100 70 94 / - 10 10 10 - STINSON MUNI AIRPORT 95 77 102 74 97 / - 10 - 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...19
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1142 PM CDT TUE MAY 24 2011 TXZ171>173-183>194-202>209-217>225-228-260445- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1142 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TONIGHT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES...BURNET...GILLESPIE...LLANO...BLANCO...WILLIAMSON...HAYS AND TRAVIS UNTIL 400 AM CDT WEDNESDAY. A LINE OF STORMS MOVING SOUTHEASTWARD ACROSS CENTRAL TEXAS LATE THIS EVENING IS EXPECTED TO MOVE ACROSS THE NORTHEASTERN PART OF THE HILL COUNTRY...INCLUDING TRAVIS COUNTY OVERNIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED AFTERNOON TO EVENING THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF AN AUSTIN TO HALLETTSVILLE LINE WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE HILL COUNTRY TO RIO GRANDE PLAINS WEDNESDAY AND THURSDAY AFTERNOONS DUE TO LOW HUMIDITIES AND WINDS UP TO 15 MPH. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1217 AM CDT WED MAY 25 2011 TXZ172-250600- BURNET- 1217 AM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 100 AM CDT... AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF LAMPASAS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN BURNET COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1221 AM CDT WED MAY 25 2011 TXZ171-250600- LLANO- 1221 AM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LLANO COUNTY UNTIL 100 AM CDT... AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF MASON AND HEADING TOWARDS WESTERN LLANO COUNTY BETWEEN VALLEY SPRINGS AND CASTELL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CASTELL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 100 AM CDT WED MAY 25 2011 TXZ171-172-250645- BURNET-LLANO- 100 AM CDT WED MAY 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LLANO AND WESTERN BURNET COUNTIES UNTIL 145 AM CDT... AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BABY HEAD...OR 10 MILES NORTH OF LLANO... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BUCHANAN DAM... BABY HEAD... LONE GROVE... STOLZ... BLUFFTON... TOW... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The Ft Hood radar (KGRK), 91 km away, was scanning. The volume nearest the first event began at 06:37 UTC.
20 hail. Local standard time, as filed.
One of our media partners relayed a report of a thunderstorm that produced golf ball size hail near Taylor.
A thunderstorm produced quarter to half dollar size hail.
A thunderstorm produced quarter size hail and strong wind gusts that knocked down some trees and a privacy fence near Lake Thunderbird.
A thunderstorm produced hail from pea to quarter size.
A thunderstorm produced one inch hail which left some dents on a car.
A thunderstorm produced nickel to quarter size hail for 15 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293703, 293702, 293701, 293700, 293699, 293698, 293697, 293696, 293695, 293694, 293693, 293705, 293692, 293691, 293690, 293689, 293688, 293687, 293686, 293684.